Pepto bismol

Questions and answers on "Pepto bismol"

My niece has diarrhea and she is lactose tolerant. She came from Hungary on Sunday. She is 41 years old.
She has medicine for the lactose and she is very careful what she eats. Can she take pepto-bismol?

doctor1 MD

Brief Answer:
Yes, Pepto-bismol may help is some people

Detailed Answer:
Hello,
Thank you for posting your question to HCM,

Yes, she can take Pepto-bismol, it may help.

Thought, the medicine for the lactose is the most important and taking plenty of fluids to substitute the fluids that she is...

Read Full Thread   Ask a Doctor Now

What should I do if i have a black stool ?

doctor1 MD

Brief Answer:
detailed below.

Detailed Answer:
Hello.

Welcome to Healthcare Magic.

If you have had black stools after taking pepto-bismol than you don't need to worry.The cause if pepto-bismol that you have taken.
If you have had black stools before taking pepto-bismol than you need to see a...

Read Full Thread   Ask a Doctor Now

My son ingested by mouth pepto-bismol less than 5 ml if I could take a wild guess. I'm so worried. What should I do or expect?

doctor1 MD

Brief Answer:
Considerations.

Detailed Answer:
Hello and thanks for the query.

There should be virtually no problem with ingestion of such a limited amount of pepto Bismol. This should be in no way toxic to your child at his age.

There may be a small possibility of constipation but I would...

Read Full Thread   Ask a Doctor Now

Hi I don t know what s wrong with me. I feel like I have to throw up but nothing comes out. My stomach hurts so bad right now that it feels like cramps ..but in my upper stomach like in the middle of my boobs. I ve tried.drinking pepto bismol alka seltzer apple cider vinegar I ve tried and nothing is helping. I tried the drinking alot of water sitting or standing still and it only maximized the pain but nothing SE is working!! I can t sleep at night because of this someone please help. Thank you

doctor1 MD

Hello,
you are presenting with irritable bowel syndrome and probably due to poor digestion. So you could take an antispasmodic like spasfon (phloroglucinol) for the cramps and associate with digestive regulator like debridat. Also review your diet in last 24hours and see what you ate that was not...

Read Full Thread   Ask a Doctor Now

My doctor prescribe Pepto-Bismol along with other medicine to treat my ulcer . Now my stool turn black which never happen before. I read online and notice people said Pepto-Bismol can do that to your stool. Is it true? However, he also prescribe Doxycycline along with amoxicillin to treat my H.Pylori which I read about Doxycycline should not be taken with Amoxicillin. Do you think this also contribute to the tarry stool? Should I stop the taking them immediately?

doctor1 MD

Hello!

Thank you for the query.

Black stool can be caused by Pepto-Bismol and this is quite common side effect. However in some cases, black stools are also caused by stomach bleeding. It also gives diarrhea if the bleeding is intensive. The heart rate increases and you become weaker. So if you...

Read Full Thread   Ask a Doctor Now

Hi my names Juan..and for the past 3 days my stomach was hurting. It s been growling and in pain. I been drinking pepto bismol to calm it down but its not working. And since day 1 my stools have come out as a liquid.but just yesterday my stool has come out pure black..I don t know what to make of it.could you help me out?

doctor1 MD

Hello
Blackstool means malena
If fresh blood in stool means haematochezia

Black stool usually associated with upper gastrointestine bleed
Did I
u have vomiting with fresh blood
Investigation
COMPLETE BLOOD COUNT(to watch for haemoglobin)
Upper GI ENDOSCOPY
PT WITH INR

USG ABDOMEN
TREATMENT
SYP...

Read Full Thread   Ask a Doctor Now

I am allergic to Aleve and naprosyn, Cipro also. I break out with hives. Can I take Pepto Bismal for travelers diarrhea ?

doctor1 MD

Brief Answer:
there is no cross-reactivity between pepto-bismol and the other drugs

Detailed Answer:
Hello,

pepto-bismol has various formulations. I suppose you're talking about pepto-bismol for diarrhea which contains loperamide. There is no cross-reactivity between loperamide and the drugs you...

Read Full Thread   Ask a Doctor Now

I was told by allergist that I am allergic to corn-last night I forgot and eat half an ear of corn=todayand during the night I have heartburn and stomach upset is this normal and what can I do to relieve this-have tryed TUMS, Pepto-Bismol and Omprizone

doctor1 MD

Brief Answer:
Things done correctly

Detailed Answer:
Thanks for asking on Health care magic.

Rather than allergy, I think that what you have is intolerance to corn. In any case you have done the right thing by taking these medicines. I would insist you to take small but frequent meals and to...

Read Full Thread   Ask a Doctor Now

Just empty my stoma bag and had black poo not on any tablets not eaten anything diffrant a part from having a open wound I'm ok

doctor1 MD

Brief Answer:
see doctor as soon as possible

Detailed Answer:
Hello and thanks for your question.
Black stool is an indicator of bleeding into the gastrointestinal system, usually in the upper part of the system like the stomach. It can also be caused by pepto-bismol or iron supplements. If you...

Read Full Thread   Ask a Doctor Now

My 18 year old son has been vomiting since 3am - he stopped vomiting in the mid afternoon. He has nausea, excruciating acid stomach pain, headache, muscle aches. extreme sensitivity of touch to skin.

doctor1 MD

Brief Answer:
Add pepto-Bismol to his medications!

Detailed Answer:
Hi,

I have reviewed this information
fully and this seems suggestive of a possible food intoxication. I am not exactly sure what he must have eaten but that seems to be the most plausible explanation of these symptoms. I will...

Read Full Thread   Ask a Doctor Now

Recent questions on  Pepto bismol

doctor1 MD

hello doctor from around 6 o clock i started feeling very nautious and have diarreah and since then ive been vomiting and running to the bathroom cause of my diarreah all night its 1 am now, i tried taking pepto bismol but it didnt help and now my insides are causing me pain

doctor1 MD

our entire family had the stomach virus. each lasting about a week. Our oldes son got over it for about a week and then caught it again. Is this normal. His ped. thinks it is just another virus. gave him some meds Zofran to calm his stomach and told us to give him some pepto bismol. Your thoughts? At what point do you start runing tests?

doctor1 MD

Hi Doctor, About a week ago I started to have stomach pains which I attributed to stress and not always eating regularly because of my crazy schedule. A few days ago the stomach pains went away, but I started to have diarrhea. I took some pepto bismol, which only slowed down the diarrhea, but did not eliminate it. As soon as I stop taking pepto bismol, the diarrhea resumes. Tonight I discovered a long, thick rubber-band like object in my stool. I hope it s not a piece of small intestine lining. Now I am worried that I may have a more serious condition. I should tell you that a few weeks ago I started to take 6 kinds of herblife pills to lose weight. Supposedly one kind of pills enhances the absorbtion of nutrients through the little barbs lining our small intestine. Do you think these pills may have something to do with my problem? I have also been very worried about my business and our finances due to the terrible economy. So it could just be stress. What do you think my problem is? LCW

doctor1 MD

i am curious to know your opinion. i have been home all day and around 3pm everytime i stand up i become nauseaus and dizzy, plus i have been really hungry all day. i have eaten 4 times today in the last 12 hours and am hungry again. pepto did not relieve the nausea and the dizziness goes away after i sit back down for a few mins. each time it has happened i feel flush and cant seem to figure out a good reason for any of it

doctor1 MD

Yes please.For 4 days I've had the flu and I've been consuming pepto-Bismol . This morning and evening my urine has been a dark color -almost dark tan-lightish rootbeer color. This along with baby asprin(didn't have regular asprin). I haven't...

doctor1 MD

My stomach is bothering me, has been lightly on and off for 4 or 5 days. ate a lot today and this night I am up every 30 to 45 minutes with a dark bile movement. How do I know if it serious. I am hungry, what is best to eat and drink. Had been...

doctor1 MD

for the past couple of days I've been having the runs accompanied by going the bathroom every 2-4 hours. Also, I noticed a decrease in my apatite. There have been several occasions where I felt that I was going vomit but I didn't get nauseous...

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Treatment/Therapy